Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 293, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2008, 2:04 PM EDT for Halifax County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 2:04 PM EDT (18:04 UTC)
- Expired
- Jul 8, 2008, 2:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 97 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:40 PM EDT | TSTM WND DMG | 5 Nnw Halifax, NC | LAW ENFORCEMENT REPORTED TREES DOWN ACROSS AURELIAN SPRINGS ROAD... NEAR NC HWY 125. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:03 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2357 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 081803
SVRRAH
NCC083-081845-
/O.NEW.KRAH.SV.W.0293.080708T1804Z-080708T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
204 PM EDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 245 PM EDT
* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF AIRLIE...OR 15 MILES
SOUTHEAST OF WARRENTON...MOVING EAST AT 20 MPH. PENNY SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AIRLIE...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3644 7762 3640 7755 3632 7757 3631 7751
3632 7747 3622 7738 3621 7738 3618 7734
3615 7791 3619 7794 3618 7798 3620 7800
3628 7795 3640 7793 3648 7766
TIME...MOT...LOC 1804Z 260DEG 17KT 3625 7793
$$
GIH2 follow-up statements
000
WWUS52 KRAH 081833
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
232 PM EDT TUE JUL 8 2008
NCC083-081845-
/O.CON.KRAH.SV.W.0293.000000T0000Z-080708T1845Z/
HALIFAX NC-
232 PM EDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR HALIFAX COUNTY...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HALIFAX...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WELDON...TILLERY...
SOUTH WELDON...ROSEMARY...ROANOKE RAPIDS AND ENFIELD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3644 7762 3640 7755 3632 7757 3631 7751
3632 7747 3622 7738 3621 7738 3618 7734
3615 7791 3619 7794 3618 7798 3620 7800
3628 7795 3640 7793 3648 7766
TIME...MOT...LOC 1832Z 260DEG 17KT 3627 7777
$$
RWH000
WWUS52 KRAH 081850
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT TUE JUL 8 2008
NCC083-081859-
/O.EXP.KRAH.SV.W.0293.000000T0000Z-080708T1845Z/
HALIFAX NC-
249 PM EDT TUE JUL 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR HALIFAX COUNTY EXPIRES AT 245
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL THUNDERSTORMS WILL
MOVE ACROSS SOUTHERN HALIFAX COUNTY DURING THE NEXT 30 MINUTES AND
THEY WILL PRODUCE WIND GUSTS IN EXCESS OF 40 MPH.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3644 7762 3640 7755 3632 7757 3631 7751
3632 7747 3622 7738 3621 7738 3618 7734
3615 7791 3619 7794 3618 7798 3620 7800
3628 7795 3640 7793 3648 7766
TIME...MOT...LOC 1833Z 260DEG 17KT 3634 7769
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:50 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 8, 1:50 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 150 PM EDT TUE JUL 8 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY. THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY. && .NEAR TERM /REST OF TODAY THROUGH TONIGHT/... AS OF 150 PM TUESDAY... ATMOSPHERIC CONDITIONS REMAIN RIPE FOR CONVECTION TODAY. MODIFICATION OF THE 12Z GSO SOUNDING FOR AFTERNOON TEMP AND DEW POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE... AND VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION OF -10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN THE COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS MORE THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF NORMAL... ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF THE CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE A POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY... THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT... ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY... SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO -30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID CLOUDINESS AND SHOWERS. THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD 06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY MILD... AROUND 70-74. HAVE MADE FEW CHANGES TO WEDNESDAY FORECAST. A LOBE OF VORTICITY NOW SWEEPING THROUGH THE GREAT LAKES/MIDWEST WILL APPROACH NC FROM THE NW LATE WEDNESDAY... AND WITH A STILL MOIST (PW NEAR 150% OF NORMAL) AND UNSTABLE (FORECAST SURFACE CAPE OVER 3000 J/KG) WITH DECENT DEEP LAYER SHEAR ON THE ORDER OF 20 KTS... THERE WILL AGAIN BE A RISK OF SEVERE STORMS. EXPECT HIGHS OF 86-92 WITH VARIABLY CLOUDY SKIES AND A BRISK SOUTHWEST WIND. -GIH && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 200 PM MONDAY... WEDNESDAY: MOISTURE ADVECTION WILL BE UNDERWAY IN LOW LEVEL SOUTHWEST FLOW AS A LEE TROF DEVELOPS AHEAD OF AN APPROACHING FRONT. A HOT SOUPY AIRMASS WILL RESULT...WITH PROGGED PRECIPITABLE WATERS APPROACHING 2 INCHES. FORCING WILL BE RATHER WEAK...HENCE NEAR CLIMATOLOGICAL CHANCE POPS...WHICH WILL BE MAINLY INSTIGATED BY THE LOW LEVEL TROF...THUS EXPECT A BIT MORE ACTIVITY IN THE WEST...WITH SOME EASTWARD PROPAGATION IN WESTERLY FLOW. HIGHS WILL BE EDGING UP IN WESTERLY FLOW...88 TO 92 DEGREES. WEDNESDAY NIGHT: WEDNESDAYS DIURNAL CONVECTION WILL BE LARGELY A MEMORY BY MIDNIGHT. HOWEVER...LINGERING OUTFLOW BOUNDARIES AND WEAK LOW LEVEL CONVERGENCE RESULTING FROM AN APPROACHING SURFACE BOUNDARY COULD INITIATE WIDELY SCATTERED CONVECTION OVERNIGHT. THURSDAY AND THURSDAY NIGHT: A SURFACE FRONT WILL MOVE ACROSS THE AREA ON THURSDAY AND STRONG LOW LEVEL CONVERGENCE WILL HAVE SUFFICIENT INSTABILITY IN THE HOT AND MOIST AIRMASS TO PRODUCE SCATTERED...MAINLY LATE DAY THUNDERSTORMS ONCE AGAIN. UPPER SUPPORT IS RATHER WEAK... HOWEVER...SO THE CONVECTION WILL DIE OFF QUICKLY AFTER SUNSET. HIGHS THURSDAY WILL REACH NEAR 90. WE WILL START TO SEE SOME CHANGE IN THE AIRMASS...AS SURFACE WINDS SHIFT TO A SLIGHTLY COOLER AND DRIER NORTHWEST FLOW BEHIND THE FRONT LATE ON THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 240 AM TUESDAY... DRIER AIR OVER THE REGION FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTHWEST... AND SETTLES OVER THE AREA SATURDAY. HIGHS IN THE 80S TO AROUND 90. LOWS IN THE UPPER 60S TO LOWER 70S. MOISTURE RETURNS TO THE REGION SUNDAY INTO MONDAY AS HIGH PRESSURE MOVES OFFSHORE AND A COLD FRONT APPROACHES FROM THE WEST RESULTING SOUTHWEST FLOW OVER THE AREA. WITH THE FRONTAL SYSTEM AND INCREASED MOISTURE WILL COME A CHANCE FOR SHOWERS AND STORMS. HIGHS IN THE LOWER 90S. LOWS SUNDAY NIGHT IN THE UPPER 60S NORTHWEST TO LOWER 70S SOUTHEAST. && .AVIATION /17Z TUESDAY THROUGH SUNDAY/... AS OF 100 PM TUESDAY... WHILE VFR CIGS AND VSBYS WILL DOMINATE OVER THE NEXT 24 HOURS... A PERIOD OF IFR-LIFR CIGS/VSBYS WITHIN THUNDERSTORMS IS LIKELY FROM EARLY AFTERNOON THROUGH THIS EVENING. A MOIST AND UNSTABLE AIR MASS RESIDES OVER THE AREA... AND WITH A POCKET OF COOL AIR IN THE MID LEVELS AND AN INCOMING PERTURBATION... THUNDERSTORM DEVELOPMENT AT OR NEAR ALL TAF SITES APPEARS IMMINENT. SOME OF THESE STORMS MAY PRODUCE HAIL OVER ONE INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH... PLUS LIGHTNING MAY BE FREQUENT TO NEARLY CONTINUOUS.. THE TIMING OF STORMS IS DIFFICULT TO PIN DOWN... BUT LATEST THINKING IS THE GREATEST RISK FOR A STORM WILL BE 1 PM TO 7 PM AT INT/GSO... 2 PM TO 9 PM AT RDU... AND 3 PM TO MIDNIGHT AT RWI/FAY. AVIATION INTERESTS SHOULD CLOSELY MONITOR RADAR AND THE LATEST OBSERVATIONS THROUGH TONIGHT. LATER ON TONIGHT... AFTER 06Z... THE STORM THREAT SHOULD DIMINISH AT ALL TAF SITES. AREAS OF MVFR-IFR STRATUS MAY DEVELOP TOWARD DAYBREAK... THEN THESE CLOUDS SHOULD LIFT AND MIX TO SCATTERED 2500-4000 FT DURING WEDNESDAY MORNING. LOOKING BEYOND MIDDAY WEDNESDAY... THE CHANCE FOR STORMS... AND HENCE THE CHANCE OF A PERIOD OF MVFR-IFR CIGS/VSBYS... WILL PERSIST EVERY DAY THROUGH SUNDAY... ESPECIALLY EACH AFTERNOON THROUGH EVENING. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...MLM LONG TERM...RHJ AVIATION...HARTFIELD
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 111 PM EDT TUE JUL 8 2008 NCZ007>011-025>028-041>043-078-089-091715- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON- 111 PM EDT TUE JUL 8 2008 ...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 10 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ021>024-038>040-073>077-083>086-088-091715- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 111 PM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 8 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Local storm report, Jul 8, 1:10 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
110 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 2 WSW ROXBORO 36.39N 79.00W
07/08/2008 E1.75 INCH PERSON NC LAW ENFORCEMENT
&&
LPAGANOLocal storm report, Jul 8, 1:53 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 4 W BETHEL HILL 36.49N 78.95W
07/08/2008 PERSON NC TRAINED SPOTTER
SPOTTER REPORTED 2 TREES DOWN ON EDWIN ROBINSON ROAD IN
NORTHERN PERSON COUNTY.
&&
LPAGANOThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:18 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 57 min |
| Jul 7, 10:47 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 43 min |
| Jul 7, 11:08 PM EDT | Severe Thunderstorm Warning | RAH | Person | 24 min |
| Jul 8, 12:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 49 min |
| Jul 8, 1:24 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 51 min |
| Jul 8, 1:31 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 44 min |
| Jul 8, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 46 min |
| Jul 8, 2:22 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 38 min |
| Jul 8, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 56 min |
| Jul 8, 2:58 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 62 min |
| Jul 8, 3:13 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 36 min |
| Jul 8, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 66 min |
| Jul 8, 5:22 PM EDT | Flash Flood Warning | RAH | Stanly | 113 min |
| Jul 8, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 64 min |
| Jul 8, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 56 min |
| Jul 8, 6:13 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
| Jul 8, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 61 min |
| Jul 8, 6:40 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 50 min |
| Jul 8, 6:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 44 min |
| Jul 8, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Lee, Montgomery, Moore, Richmond, Scotland | 62 min |
| Jul 8, 7:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 57 min |
| Jul 8, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 59 min |
| Jul 8, 7:54 PM EDT | Tornado Warning | RAH | Harnett, Lee | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.